Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 58, NWS Eureka, CA

May 10, 2022

NWS Eureka, CA issued this small craft advisory at May 10, 2022, 2:29 AM PDT. It took effect at May 10, 2022, 6:00 PM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 10, 2022, 2:29 AM PDT (09:29 UTC)
In effect from
May 10, 2022, 6:00 PM PDT
Expired
May 11, 2022, 9:00 PM PDT
In force
27 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 9, 2:44 PM PDT, 11 hours 45 minutes earlier.

Area forecast discussion, May 9, 2:44 PM PDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
244 PM PDT Mon May 9 2022

.SYNOPSIS...Unsettled weather and cold temperatures are forecast
to persist through Tuesday. Drier weather is then expected
Wednesday followed by additional rain on Thursday. Warmer
temperatures will then occur this weekend.

&&

.DISCUSSION...A large area of upper troughing was occurring
across the western half of the CONUS today. Cold air aloft
collocated with the trough, ranging from -14 C at 700 mb, to -30 C
at 500 mb, was aiding in a steep lapse rate environment
supportive of widespread shower development over the EKA CWA.
Some of this activity, particularly over Trinity and NERN
Mendocino Counties, may evolve into thunderstorms. All shower and
storm activity is then forecast to dissipate this evening as the
boundary layer stabilizes. In addition, clouds are also forecast
to partially clear across interior portions of NWRN CA tonight.
Strong radiational cooling will occur at the surface as a result
and aid in widespread freezing temperatures across many valley
locations during Tuesday morning. Refer to the latest frost and
freeze products for additional information.

An upper low is forecast to pivot east-southeast across NRN CA
during Tuesday. Midlevel temperatures will remain cold as a result
and support marginally sufficient thermodynamic profiles for
isolated thunderstorm development across the interior highlands of
NWRN CA during Tuesday afternoon. The upper trough will then
depart east Tuesday night into Wednesday, with shortwave ridging
yielding drier weather, continued cold mornings, and slightly
milder afternoon conditions. Model guidance then shows another
cold upper trough moving east across the NERN PAC/PACNW during
Thursday. A southward trailing surface cold front will aid in
another round of rain for areas mainly north of Cape Mendocino
Thursday morning through the evening. Upper heights are then
forecast to build Friday and Saturday and support moderating
temperatures and a return to dry weather.

Garner

&&

.AVIATION...Satellite pictures and radar imagery verified mostly
cloudy skies prevailing through the day...with scattered showers
moving across the North Coast; then spreading inland. Flight
conditions remained VFR except in showers where brief MVFR
conditions were reported. A few reports of IFR were noted at UKI
during mid-morning. Over all, drier air advection aloft will
gradually reduce shower activity through the day. However, enough
instability with afternoon heating and terrain features may be the
catalyst for late day and early evening (isolated) thunderstorms
and possibly small hail. Models are in agreement for VFR
conditions overnight, but the amount and level of any ceilings are
worthy of true discussion. /TA

&&

.MARINE...Northwesterly winds have steadily calmed this afternoon
with mostly moderate to fresh breezes throughout the waters.
Winds will continue to decrease this evening today with calm to
gentle breezes by tonight. The swell currently around 11 feet at
11 seconds will also lower, dropping below 8 feet tonight. This
should allow small craft advisories to expire early this evening.
Northerly winds will build again midweek with advisory levels
winds possible by early Wednesday, mostly in the southern waters.
Otherwise, seas will remain moderate through the week with wave
heights generally 5 to 7 feet due to a mix of modest westerly
swells and wind waves.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Freeze Warning from 2 AM to 8 AM PDT Tuesday for CAZ104-109-
     112-113-115.

     Hard Freeze Warning from 2 AM to 8 AM PDT Tuesday for
     CAZ102-105>108-110-111-114.

     Frost Advisory from 2 AM to 8 AM PDT Tuesday for CAZ101-103.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT this evening for
     PZZ450-455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 9, 2:04 PM PDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
204 PM PDT Mon May 9 2022

CAZ101-103-102115-
Coastal Del Norte-Northern Humboldt Coast-
204 PM PDT Mon May 9 2022

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Frost Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-109-112-113-115-102115-
Southwestern Humboldt-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
204 PM PDT Mon May 9 2022

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Freeze Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105>108-110-111-114-102115-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
204 PM PDT Mon May 9 2022

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Hard Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Hard Freeze Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:07 AM PDTFrost AdvisoryEKADel Norte, Humboldt, Mendocino29 hr
May 10, 3:07 AM PDTFreeze WarningEKADel Norte, Humboldt, Lake, Mendocino, Trinity29 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.